My daughter takes 300mg oxcarbazepine 2x daily. She got sick for a few days so her meds got out of sync because she couldn't keep anything down. She is has been over that for a little while but it's like starting all over again on her meds. The biggest side effect she has is vomiting. It will last most of the day for her. She will start to feel better at night but the next morning it starts all over. I am wondering is this going to go away or should we look for something else. I hate to change meds again when we have found something that works for her bi-polar symptoms.
Hi, my2kids! Nausea and vomiting are very common with Trileptal but this generally subsides over a few days to several weeks. Try some plain soda crackers with ginger ale, ginger tea, or chewing a small piece of ginger root. Taking milk or yogurt to coat the stomach before taking a dose may help and there is an OTC product called Emetrol which will usually stop vomiting almost immediately.
I assume your daughter's doctor knows she's in this bad of shape?
Personally, I don't know why doctors insist on prescribing the anticonvulsants like oxcarbazepine and lamotrigine just because they're *new and improved* when lithium is the only true mood stabilizer and has been used very successfully for many decades with a minimum of side effects (and it's a very cheap generic!).
Good luck with your daughter. I hope this passes quickly for her! WCV
my2kids2; Yes im with Wildcat with this now I see it's been several days if she is still having this problem by now I would give the doctor a call she should not have to feel like this for very long or you are going to end up with her not taking her medications at all. Chuck1957
- Oxcarbazepine Information for Consumers
- Oxcarbazepine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxcarbazepine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jul 2012 • 2 answers
Posted 29 Mar 2013 • 2 answers
Posted 30 Oct 2013 • 1 answer
Posted 16 Mar 2015 • 2 answers
Posted 24 Jan 2016 • 2 answers